Alert archive / California / Wind Advisories in 2026

Wind Advisory 3, NWS San Francisco Bay Area, CA

February 15, 2026Monterey County, San Benito County, California

NWS San Francisco Bay Area, CA issued this wind advisory at Feb 15, 2026, 1:03 PM PST for Monterey County, San Benito County, California. It took effect at Feb 16, 2026, 8:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2026, 1:03 PM PST (21:03 UTC)
In effect from
Feb 16, 2026, 8:00 AM PST
Expired
Feb 16, 2026, 8:00 PM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS76 KMTR 152103
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
103 PM PST Sun Feb 15 2026

CAZ516>518-528-530-160600-
/O.NEW.KMTR.WI.Y.0003.260216T1600Z-260217T0400Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
103 PM PST Sun Feb 15 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Locally up to 60 mph above 2000 feet.

* WHERE...Interior Central Coast, and Southern Monterey Bay and the
  Big Sur Coast.

* WHEN...From 8 AM to 8 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

MM
3 follow-up statements
217 
WWUS76 KMTR 160515
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
915 PM PST Sun Feb 15 2026

CAZ516>518-528-530-161600-
/O.CON.KMTR.WI.Y.0003.260216T1600Z-260217T0400Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
915 PM PST Sun Feb 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Locally up to 60 mph above 2000 feet.

* WHERE...Interior Central Coast, and Southern Monterey Bay and the
  Big Sur Coast.

* WHEN...From 8 AM to 8 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

Flynn
177 
WWUS76 KMTR 161542
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
742 AM PST Mon Feb 16 2026

CAZ516>518-528-530-170400-
/O.CON.KMTR.WI.Y.0003.260216T1600Z-260217T0400Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
742 AM PST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Locally up to 60 mph above 2000 feet.

* WHERE...Interior Central Coast, and Southern Monterey Bay and the
  Big Sur Coast.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged by
the wind.

&&

$$

MM
298 
WWUS76 KMTR 170342
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
742 PM PST Mon Feb 16 2026

CAZ516>518-528-530-170445-
/O.EXP.KMTR.WI.Y.0003.000000T0000Z-260217T0400Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-Southern Monterey Bay and Big Sur Coast-
742 PM PST Mon Feb 16 2026

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

The threat has ended.

$$

BKM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:57 AM PST, 3 hours 6 minutes earlier. Its key messages:

  • Updated at 410 AM PST Sun Feb 15 2026
  • Rain continues to spread across the region today.
  • Rain continues this week as additional storm systems arrive
  • Strong winds arrive Sunday and continue through mid-week; Wind Advisory likely for the Central Coast Monday into Tuesday
  • A Coastal Flood Advisory is in effect through Tuesday for minor high tide flooding
  • Much colder with mountain snow mid to late week
Area forecast discussion, Feb 15, 9:57 AM PST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
957 AM PST Sun Feb 15 2026

...New AVIATION, MARINE...

.KEY MESSAGES...
Updated at 410 AM PST Sun Feb 15 2026

 - Rain continues to spread across the region today.

 - Rain continues this week as additional storm systems arrive

 - Strong winds arrive Sunday and continue through mid-week; Wind
   Advisory likely for the Central Coast Monday into Tuesday

 - A Coastal Flood Advisory is in effect through Tuesday for minor
   high tide flooding

 - Much colder with mountain snow mid to late week

&&

.UPDATE...
Issued at 836 AM PST Sun Feb 15 2026

Picturesque satellite image this morning shows an occluded surface
low just west of Cape Mendocino. The associated warm sector
continues to produce popcorn showers or scout showers ahead of
better forcing from the cold front. The region will still be in
the warm sector into the afternoon. As such, scattered showers
will persist. Some of these showers may produce brief heavy rain.
Steadier rain and more widespread rain will accompany the cold
front as it grazes our coastline later today and tonight.

We're seeing pressure falls and subsequent tightening of gradients
with the surface low. Therefore, an uptick in winds is occuring
over the higher terrain and immediate coastline. An impressive
gust to 49 mph at Point Reyes with 40-45 mph interior N Bay Mts.
Other wind spots are in the 25-35 mph.

No update needed this morning.

&&

.SHORT TERM...
Issued at 410 AM PST Sun Feb 15 2026
(Today and tonight)

Satellite imagery this morning shows the area of low pressuring west
of California, while a frontal boundary approaches the offshore
waters of the Bay Area and Central Coast. Rain showers will continue
to taper in, eventually becoming late in the day or early evening
hours. Associated with that, will be an uptick in southerly winds
throughout the day bringing widespread gusts up to 15-30 mph. The
windiest areas will be along the coast and elevated terrain where
gusts to 45 mph, perhaps locally higher will be observed. In terms
of rainfall amounts for today, the highest amounts will be in the
North Bay 0.6-2.5" and around 0.6-1.75" Santa Cruz Mountains and
Santa Lucia. Elsewhere amounts will range from 0.25-1.0" for the San
Francisco Peninsula, and about 0.1-0.5" for the interior Central
Coast and East and South Bay counties. The WPC has maintained a
Marginal Risk of Excessive Rainfall and the potential for flash
flooding over much of the Bay Area, should we get moderate to heavy
periods of localized rainfall. This would be conducive with the
passage of the front and any stronger showers or
isolated thunderstorms.

&&

.LONG TERM...
Issued at 410 AM PST Sun Feb 15 2026
(Monday through Saturday)

Ensemble and cluster analysis show upper level
troughing holding over the region. This will lead to additional storm
systems moving through the area, bringing periods of rain and wind.
The first round for the work week, will be on Monday as an upper
level low swings into the central portion of CA. This will likely
occuring in time for the morning commute, creating slick roadways
and perhaps ponding on roadways or poor drainage flooding. Rain
continues into the early afternoon, before tapering off in the
evening. The WPC has a Marginal Risk of Excessive Rainfall and the
potential for flash flooding from the Gold Gate area southward,
clipping Oakland and a good portion of the South Bay. A Slight Risk
of Excessive Rainfall is also painted over the Santa Lucia and
Monterey Coast. And in terms of thunder, the SPC now has general
thunder over the majority of the region.

Looking at the next system, we'll see see more wind and rain with a
new flavor added to the forecast. Colder air. Precipitation will
start off as rain, but by late Tuesday into Wednesday there will
likely be some transition to all snow for the higher elevations
across the region. Rainfall amounts Monday night through Wednesday:
1-1.5" most areas and up to 2-3" Santa Cruz Mountains and Santa
Lucia Range. Snow levels from 4000-5000feet to about 2200-4300ft by
Tuesday afternoon/evening and then down to 1500-2700ft by Wednesday
morning. The lowest levels will be around around the North Bay by
Wednesday morning. Snow accumulations for the highest North Bay
peaks look to be around an inch or so at this time, and the for the
Diablo Range perhaps a couple of inches on the highest peaks. For
the Santa Lucia, 10-20" is not out of the question for the Santa
Lucias. Will likely need a Winter Wx Advisory for this area
Tuesday/Wednesday. Winds will also be periodically gusty during this
time frame, likely hitting Wind Advisory criteria late
Monday/early Tuesday into Wednesday.

With cold and wet conditions, we will need to assess for Cold
Weather Advisories or Extreme Cold Warnings for Tuesday night into
Wednesday. Chilly overnight lows linger into late week, which could
lead to additional Cold products being needed.

As we head into the late part of the week and weekend, another storm
system arrives. We may get a brief dry period here if weak upper
level ridging is able to build.

&&

.AVIATION...
(18Z TAFS)
Issued at 955 AM PST Sun Feb 15 2026

Mostly VFR this morning with more moderate rain showers moving
into the North Bay. As the frontal boundary approaches the coast
and potentially remains offshore, expecting MVFR visibilities
and/or ceilings at times when heavier rain showers move through
the region. Southerly winds will continue to increase and become
gusty at times throughout the afternoon before easing a bit late
in the evening and into Monday morning. Slight chances for
thunderstorms will build in the marine environment with slight
chances for these storms to move inland. However, do not have
mention of thunderstorms in the TAFs at this time. Greater
probability for lowering ceilings to MVFR (potentially lowering to
IFR at times especially across the Monterey Bay Area, North Bay,
and coastal TAF sites) early Monday morning. Periods of rain
showers will persist through the TAF period.

Vicinity of SFO...VFR. Mostly VFR conditions are forecast to
persist through much of the day with periods of MVFR at times of
heavier rain showers. Southerly winds will also increase
throughout the afternoon before easing late in the evening and
into Monday morning. There is moderate confidence for visibilities
and/or ceilings to lower to MVFR early Monday morning. Winds are
forecast to become offshore early to midmorning on Monday as the
surface low pushes into southern California.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR. Mostly VFR conditions are forecast to
persist through much of the day with periods of MVFR at times of
heavier rain showers. Southerly winds will persist with stronger
gusts through the afternoon before easing late in the evening and
into early Monday morning. By late evening, MVFR visibilities and/or
ceilings are forecast to return. There is low probability for IFR
conditions early Monday morning.

&&

.MARINE...
(Today through Friday)
Issued at 955 AM PST Sun Feb 15 2026

Light showers are moving through the waters with building
southerly winds. Rain chances increase through the afternoon with
rain rates also increasing. This will be the start of multiple
storm systems moving through the waters over the next week. Expect
fresh to strong southerly breeze to generate rough seas.
Southerly winds strengthen today and becoming strong with gale
force gusts along the coast. Stronger winds are likely to last
through midweek as a high westerly swell arrives. Thunderstorm
chances increase behind the initial front and linger through
Tuesday.

&&

.BEACHES...
Issued at 556 PM PST Sat Feb 14 2026

The combination of spring tides and storm surge will bring minor
high tide flooding to the San Francisco Bay and Monterey Bay
through Tuesday. Up to 1.0 ft of inundation is expected in the
San Francisco Bay, with up to 1.5 ft in the Monterey Bay. At the
San Francisco tidal gauge, high tide is expected to at 9:34 AM
Sunday, 10:16 AM Monday, and 10:58 AM Tuesday. High tide timing
varies up to 90 minutes earlier or later along the Pacific Coast
and throughout the San Francisco Bay, respectively.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory until 3 PM PST Tuesday for CAZ006-506-508-
     529-530.

PZ...Small Craft Advisory until 3 PM PST this afternoon for SF Bay N
     of Bay Bridge.

     Small Craft Advisory until 3 AM PST Tuesday for Mry Bay.

     Gale Warning until 9 PM PST this evening for Pigeon Pt to Pt
     Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-Pt Reyes to
     Pigeon Pt 0-10 nm.

     Gale Warning until 9 PM PST Monday for Pt Pinos to Pt Piedras
     Blancas 0-10 nm.

     Small Craft Advisory until 9 PM PST this evening for Pigeon Pt
     to Pt Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.

     Small Craft Advisory from 3 PM Monday to 3 AM PST Tuesday for
     Pigeon Pt to Pt Pinos 10-60 NM.

&&

UPDATE...MM
SHORT TERM...KR
LONG TERM....KR
AVIATION...RGass
MARINE...RGass

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 5:39 PM PSTCoastal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more69 hr
Feb 15, 3:04 AM PSTSmall Craft AdvisoryMTR4 days
Feb 15, 1:30 PM PSTWinter Weather AdvisoryMTRMonterey, San Benito, Santa Clara3 days

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.